MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Model Number 405699
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the tray spn whit27g3.5 l/b-d/e needle broke off from the hub while preparing for a c -section, which had to be retrieved by an additional procedure in tertiary care.The following information was provided by the initial reporter: "per customer response: what was the procedure that was being performed? spinal in prep for a c-section.What was the additional procedure that was done to retrieve the needle? this, i do not have the information.What was the patient outcome? required transfer to tertiary care center and additional procedure." "the needle in this tray broke during the procedure and it was not able to be retrieved without an additional procedure.".
 
Additional Manufacturer Narrative
H6: investigation summary: one sample was provided to our quality team for investigation.Through visual inspection, it was observed that the needle is broken; therefore the reported failure could be verified.As the lot involved in this incident is unknown, a device history review cannot be performed.Based on the quality team's investigation, root cause is user error (the needle broke during the use process) related at this time.
 
Event or Problem Description
It was reported that the tray spn whit27g3.5 l/b-d/e needle broke off from the hub while preparing for a c section, which had to be retrieved by an additional procedure in tertiary care.The following information was provided by the initial reporter: "per customer response: what was the procedure that was being performed? spinal in prep for a c section.What was the additional procedure that was done to retrieve the needle? this, i do not have the information.What was the patient outcome? required transfer to tertiary care center and additional procedure." "the needle in this tray broke during the procedure and it was not able to be retrieved without an additional procedure.".

Brand Name
TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12104030
Report Number1625685-2021-00045
Device Sequence Number19876085
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number405699
Device Catalogue Number405699
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale